| Model Number |
8801-04014CA |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/01/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device remains implanted in the patient.
Event or Problem Description
It was reported that an ozark self-tapping variable screw fractured post-operatively.Upon review of provided imaging, two ozark self-tapping variable screw appear to be fractured.Revision surgery has not been performed at this time.This record captures the second of the two reported ozark self-tapping variable screws.
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device remains implanted.Device and complaint history records could not be reviewed as a valid lot number was not provided and could not be obtained.Initial surgery was performed on (b)(6) 2020 and revision surgery has not been performed to date.No complications during the initial surgery were reported.The bone was not tapped, the all in one guide was not used, the screws were inserted using a regular screwdriver and the angle of insertion was not excessive.Patient's bone quality was reported to be normal.Pre-op and post-op x-rays were reviewed and the following was noted.3 month post-op x-ray does not reveal any screw fracture, there are potential indications of pseudo.9 month post-op x-ray reveals screw fractures.Additionally, the vertebral body associated with the caudal screws has a fracture through the body not observed in 3 month post-op x-ray indicating a potential trauma event.Bone graft is not consolidated and pseudo has most likely occurred.The ozark surgical technique and device ifu were reviewed: "postoperative care and the patient¿s ability and willingness to follow instructions are two of the most important aspects of successful healing.Internal fixation devices are load sharing devices which maintain alignment until healing occurs.Loads produced by load bearing and activity levels will impact the longevity of the implant.¿ the most likely cause of the reported event was determined to be patient factors and/or a potential traumatic event.No screw fracture was observed before 3 months post-op.Vertebral fracture observed in 9 month post-op x-ray is directly in line with caudal screw fractures.Additionally, potential pseudo may be observed after 9 months of implantation, indicating potential delayed healing, which can induce excessive forces on the implants.
Event or Problem Description